Patient: Hi There, I am an alcoholic. I have been drinking for years heavily (vodka) and then switched to wine to try to tamper down. I ended up drinking a bottle of wine a day for the last few weeks. I recently decided to quit cold turkey. Well for a few days I tried to drink less and then decided Monday (3 days ago) to stop cold turkey. The first day I had the normal withdrawl stuff but very very mild. (just a little shaky and anxiety.) I didnt have anything dramatic like vomitting or hallucinations. Tuesday was fine and today I feel totally normal. (no shaking, no anything). HOWEVER – my legs are a bit tingly (which sadly is normal from the drinkin) but i am getting crazy unexplained bruises. I am trying to figure out if this could be a withdrawl symptom or gout or like a blood clot or something.
Symptoms: Bruises for no reason
Doctor: Hi,Thanks for your query.Read your history carefully and understood your concerns.Please give some details:-Are the bruises coming on their own or after some, may be trivial trauma like rubbing against something in the usual daily routines?-Please post the clear and focused pictures of the bruises as it helps for on-the-spot diagnosis.-Any other symptoms like blood in urine, stool or per nose and gums?Please give additional details.Awaiting for your additional feedback/ information.Regards,
Comments / Follow Ups
Patient: i will send a pic the second i get home from work. the bruises are for no reason. there is one on my right foot for example that just showed up. it is kinda puffy as opposed to a bruise. not really puffy just a little swollen. no bleeding anywhere else. i have no other withdrawal symptoms and am worried i stopped too cold turkey but obviously dont want to drink as i am trying to cleanse my liver.
Patient: i also have joint pain in my knees and bruising. the bruising in my right knee starting to heal and the pain is now gone but then the right foot got the bruise out of no where that is why i was worried there is some sorta traveling clot.
Patient: maybe a withdrawal symptom because my body is so off balance after stopping? or a sign of liver disease? my right foot is number. more so than usual.
Thanks for your feedback.
Noted all the history.
Unless a proper clinical evaluation is done and relevant investigations are done it is difficult to say and comment for the cause and not ethical too in a sense that the final diagnosis can be anything else and one gets anxious unnecessarily
Yes, liver disease can be one reason, but there are many other reasons too like less platelets, capillary fragility changes and sop on.
Hence I would advise you to get a proper clinical evaluation, actual physical examination and relevant investigations like coagulation profile, liver function tests and so on.
If you have no withdrawal symptoms, let us stop talking about it so that you can really quit.
Patient: you’re totally right. one last question. is there a difference between a liver function test and like a scan of some sort? (i.e., is a liver function test just done through blood work? Is there a more in depth test i should be asking for to actually see an image of the liver? i am have appointment today : )
Doctor: Liver function tests are blood tests.
Imaging available are:
Fibroscan for liver.
MRI and CT
Please discuss about all these with your Doctor so that he decides the best one for you. Fibroscan can tell about early liver changes.
All the best.
This is 2nd followup-
Please ask a fresh query if you any further questions or want to give follow up, we shall be happy assist you further if you need to.
Give ref ID : 532313
Patient: Thank you so much for your help and advice!! Have a great day!!
Doctor: Thanks, wishing you the same.